Alert archive / Alabama / Small Craft Advisories in 2019

Small Craft Advisory 22, NWS Mobile, AL

March 30, 2019

NWS Mobile, AL issued this small craft advisory at Mar 30, 2019, 4:02 PM CDT. It took effect at Mar 31, 2019, 4:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2019, 4:02 PM CDT (21:02 UTC)
In effect from
Mar 31, 2019, 4:00 AM CDT
Expired
Apr 1, 2019, 4:15 AM CDT
In force
24 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

066 
WHUS74 KMOB 302102
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
402 PM CDT Sat Mar 30 2019

GMZ632-650-655-670-675-310515-
/O.NEW.KMOB.SC.Y.0022.190331T0900Z-190401T1500Z/
Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
402 PM CDT Sat Mar 30 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 10 AM CDT
MONDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 4 AM Sunday to 10 AM CDT
Monday. 

* WINDS...Becoming northwest 18 to 23 knots late tonight, and
  persisting into Monday morning.

* WAVES/SEAS...Seas building to 2 to 5 feet near shore, and 4 to 
  6 feet well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630-631-310515-
/O.NEW.KMOB.SC.Y.0022.190331T0900Z-190331T2000Z/
Northern Mobile Bay-Southern Mobile Bay-
402 PM CDT Sat Mar 30 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 3 PM CDT SUNDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 4 AM to 3 PM CDT Sunday. 

* WINDS...Becoming northwest 18 to 23 knots late tonight, and
  persisting into early Sunday afternoon.

* WAVES/SEAS...Waves building to around 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
5 follow-up statements
283 
WHUS74 KMOB 310333
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1033 PM CDT Sat Mar 30 2019

GMZ632-650-655-670-675-311145-
/O.CON.KMOB.SC.Y.0022.190331T0900Z-190401T1500Z/
Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1033 PM CDT Sat Mar 30 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO
10 AM CDT MONDAY...

* WINDS...Becoming northwest 18 to 23 knots late tonight, and 
  persisting into Monday morning. 

* WAVES/SEAS...Seas building to 2 to 4 feet near shore, and 4 to 
  6 feet well offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630-631-311145-
/O.CON.KMOB.SC.Y.0022.190331T0900Z-190331T2000Z/
Northern Mobile Bay-Southern Mobile Bay-
1033 PM CDT Sat Mar 30 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CDT
SUNDAY...

* WINDS...Becoming northwest 18 to 23 knots late tonight, and 
  persisting into early Sunday afternoon. 

* WAVES/SEAS...Waves building to around 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
945 
WHUS74 KMOB 311237 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
737 AM CDT Sun Mar 31 2019

GMZ632-650-655-670-675-312000-
/O.CON.KMOB.SC.Y.0022.000000T0000Z-190401T1500Z/
Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
737 AM CDT Sun Mar 31 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
MONDAY...

* WINDS...North 18 to 23 knots with higher gusts.  

* WAVES/SEAS...Seas building to 2 to 6 feet out to 20 nm and 
  5 to 7 feet from 20 to 60 nm out.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630-631-312000-
/O.CON.KMOB.SC.Y.0022.000000T0000Z-190331T2000Z/
Northern Mobile Bay-Southern Mobile Bay-
737 AM CDT Sun Mar 31 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WINDS...North 18 to 23 knots. 

* WAVES/SEAS...Waves building to around 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
490 
WHUS74 KMOB 312021
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
321 PM CDT Sun Mar 31 2019

GMZ632-312130-
/O.CAN.KMOB.SC.Y.0022.000000T0000Z-190401T1500Z/
Mississippi Sound-
321 PM CDT Sun Mar 31 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

Winds have decreased below 20 knots, therefore the Small Craft
Advisory has been cancelled. However, small craft should exercise
caution overnight.

$$

GMZ630-631-312130-
/O.EXP.KMOB.SC.Y.0022.000000T0000Z-190331T2000Z/
Northern Mobile Bay-Southern Mobile Bay-
321 PM CDT Sun Mar 31 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have decreased below 20 knots, therefore the Small Craft
Advisory has been been allowed to expire. However, small craft 
should exercise caution overnight.

$$

GMZ650-655-670-675-010430-
/O.EXT.KMOB.SC.Y.0022.000000T0000Z-190401T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
321 PM CDT Sun Mar 31 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY...

* WINDS...North 18 to 23 knots with higher gusts.

* WAVES/SEAS...Seas to 2 to 4 feet out to 20 nm and 4 to 6 feet 
  from 20 to 60 nm out. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
894 
WHUS74 KMOB 010306
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1006 PM CDT Sun Mar 31 2019

GMZ650-655-670-675-011200-
/O.CON.KMOB.SC.Y.0022.000000T0000Z-190401T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1006 PM CDT Sun Mar 31 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WINDS...North 18 to 23 knots with higher gusts.

* WAVES/SEAS...Seas to 2 to 4 feet out to 20 nm and 4 to 6 feet 
  from 20 to 60 nm out.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
940 
WHUS74 KMOB 010915 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
415 AM CDT Mon Apr 1 2019

GMZ650-655-670-675-011015-
/O.CAN.KMOB.SC.Y.0022.000000T0000Z-190401T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
415 AM CDT Mon Apr 1 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 4:01 PM CDT, 1 minute earlier.

Area forecast discussion, Mar 30, 4:01 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
401 PM CDT Sat Mar 30 2019

.NEAR TERM /Now Through Sunday/...The ongoing isolated light rain
showers across the inland portions of southeast Mississippi and
southwest Alabama will increase in coverage and expand southeast
across the remainder of the forecast area overnight as a strong
cold front moves through the region. The base of an upper level
shortwave will pass just north of the forecast area overnight
into Sunday morning, with the main dynamics remaining across the
northern portions of Mississippi and Alabama as well as
Tennessee, as a 100 to 120 knot 300mb jet streak passes over that
area. A 35 to 50 knot low level jet will also pass well north of
the forecast area, mainly late this afternoon and evening and
remains out of phase with the upper dynamics. The strong cold
front should provide just enough boundary layer forcing to
initiate embedded isolated thunderstorms this evening northwest of
a line from Lucedale, Mississippi to Greenville, Alabama, but the
latest high resolution models are only depicting a thin corridor
of 200 to 300 SBCape values, and Sfc-3km helicity values less then
200 m2/ s2. Expecting mainly general thunderstorms, but with bulk
shear values between 40 to 50 knots across that area, a few
strong thunderstorms with localized thunderstorm wind gusts to 40
mph remain possible this evening. The thunderstorm threat will end
around midnight. The precipitation will then taper off from the
northwest to the southeast throughout the day Sunday, well behind
the passage of the cold front.

Low temperatures tonight in the wake of the cold front will drop
into the upper 30s to lower 40s inland areas, and the mid 40s along
the coastal sections. High temperatures Sunday will be about 9 to 14
degrees below normal, ranging from 63 to 66 degrees. /22

.SHORT TERM /Sunday night Through Tuesday night/...A flattening
flow aloft begins the short term period with a cold front deep
into the Gulf and a narrow axis of post frontal deep moisture
aligned over the northern Gulf. A subtle mid level impulse
embedded in the flow aloft moves quickly east northeast and may
squeeze out a small PoP over the southern zones Sunday night. Rain
amounts though expected to be light at less than a tenth of an
inch. Will be a cool night with lows in the upper 30s/lower 40s
interior to mid to upper 40s coast. Outside of a small risk of a
morning shower after daybreak Monday AM over portions of the
western Florida Panhandle, the impulse aloft increases its
distance from the local area, moving across the Florida Peninsula
Monday AM and bringing an end to rain chances. Daytime highs
Monday in the mid 60s. Another impulse drops southeast and
sharpens a mid level trof axis as it moves east over the central
Gulf coast Monday night bringing a return to rain chances.
Overnight lows Monday night continue cool. The shortwave trough
quickly exits to the east of our region by early Tuesday morning,
and a much drier northwest flow pattern aloft returns in the wake
of this system. Temperatures expected to gradually moderate into
the upper 60s to lower 70s Tuesday. /10

.LONG TERM /Wednesday Through Saturday/...A short-wave mid level
ridge advances eastward over the local area Wednesday along with a much
drier environment. Highs continue to moderate, lifting into the
lower to mid 70s by Wednesday. An unsettled weather pattern looks
to return by the end of the week as medium range model guidance
continues to be in relatively good agreement that another upper
level trough will be translating eastward toward the Mississippi
Valley region Thursday and across our forecast area Thursday night
into Friday morning. There is a signal that locally heavy
rainfall could be possible across portions of the Deep South and
will see if these trends continue with future runs. A chance of
rain is maintained on this package, returning Thursday into
Friday along with the mention of thunder Thursday into Thursday
night. Maintained continuity on temperatures as well with mild
nights and warm days expected through the latter part of the week.
/10

&&

.MARINE...A Small Craft Advisory will go into effect for Mobile
Bay, the Mississippi Sound, and the offshore Gulf waters starting
late tonight due to a strong cold front moving across the region.
Prior to the arrival of the front, a light to occasionally
moderate southerly wind flow will continue over the marine area
this evening, and briefly shift to the west after midnight before
the strong northwest winds occur. A moderate to occasionally
strong northerly flow will follow behind the front Sunday through
early Monday, followed mostly by a light to moderate northerly
flow through midweek. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      50  58  41  65  44  71  48  74 /  40  30  20  10  50  10   0   0
Pensacola   55  61  45  65  48  69  50  70 /  30  30  30  20  50  10   0   0
Destin      59  63  49  63  49  67  52  69 /  20  40  30  20  50  10   0   0
Evergreen   51  58  39  66  43  70  44  76 /  50  20  10  10  50  10   0   0
Waynesboro  44  55  39  63  40  68  42  74 /  70  10  10  10  30  10   0   0
Camden      47  58  39  65  41  68  44  75 /  70  20   0  10  40  10   0   0
Crestview   54  62  43  66  45  70  45  75 /  30  30  20  10  50  10   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 4 AM Sunday to 10 AM CDT Monday for
     GMZ632-650-655-670-675.

     Small Craft Advisory from 4 AM to 3 PM CDT Sunday for GMZ630-631.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 30, 10:28 AM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
1028 AM CDT Sat Mar 30 2019

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-311530-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
1028 AM CDT Sat Mar 30 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Friday.

ALZ265-266-FLZ202-204-206-311530-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1028 AM CDT Sat Mar 30 2019

This Hazardous Weather Outlook is for portions of southwest
Alabama and northwest Florida.

.DAY ONE...Today and Tonight

There is a moderate risk for rip currents along the gulf beaches
of Alabama and Northwest Florida through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a moderate risk for rip currents along the gulf beaches
of Alabama and Northwest Florida through Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Friday.

GMZ630>636-650-655-670-675-311530-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1028 AM CDT Sat Mar 30 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Hazardous conditions for small craft will be possible Sunday
through early Monday.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:11 AM CDTDense Fog AdvisoryMOBConecuh, Covington, Escambia, Monroe2 hr

Nearby

Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.